MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13069
Medical Device Problem Codes Unraveled Material (1664); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other non-healthcare professional.Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown gender and age and with a history of peripheral artery disease, was undergoing an angiogram of the distal superficial femoral artery and the posterior tibial artery.Access was gained via the right common femoral artery which had substantially calcified scar tissue.Resistance was reported.During removal of the flexor raabe guiding sheath, resistance was again felt and it became stuck, then the shaft split and uncoiled.The dilator was not in place at this time.The sheath had been in place approximately three hours prior to removal.Attempts to snare the tip to remove it were unsuccessful.Subsequently, the patient was taken to the operating room where the sheath was surgically removed and the artery repaired.The original treatment was reportedly completed without any adverse effect to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation: evaluation: reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one separated raabe with an unknown white/green wire guide, unknown tuohy-borst, and unknown blue catheter were return for investigation.There was extensive biomatter throughout all components.The tuohy-borst was attached to the hub of the blue catheter.The blue catheter was inserted into the proximal segment of the raabe sheath.The sheath proximal fitting and flare were not present.The proximal separated sheath segment included 2.9cm of coil attached to 45cm of tubing.There were indentations in the tubing at 1.5cm, 2.6cm, and 4.1cm from the proximal end of the tubing.There was a kink at 9.5cm.This tubing segment was connected to the second separated tubing segment with 8.2cm of coil.The second tubing segment measured 26cm.The proximal separation site on the second segment was torn.The second tubing segment had compressed areas at 2.5cm, 3.4cm, and 3.9cm from the proximal end of the second segment.The distal tip of the device was intact and in-round, and the radiopaque band was present.The tubing in both segments had been stretched over the coils, indicating elongation.The blue catheter tubing measured 5.5cm and had a distinct hemostat mark at 1.5cm from the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, drawings, specifications, quality control procedures, and overall documentation were conducted, and no gaps were discovered.Moreover an ifu is provided with the device, which states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ it should be noted that the user did not insert the dilator into the device prior to the removal attempt.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but instead is related to unintended use error and the patient¿s condition.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8367423
Report Number1820334-2019-00417
Device Sequence Number1923705
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)211026(10)9264713
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model NumberG13069
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Device Lot Number9264713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/04/2019
03/13/2020
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/09/2019
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" GUIDE WIRE, BALLOON CATHETERS; 0.018" GUIDE WIRE, BALLOON CATHETERS
Outcome Attributed to Adverse Event Required Intervention;